Restylane and Juvederm Bumps - What Causes Them?
- Asked by wrinklesbegone in victorville, ca
- 5 years ago
I have read many people complain of bumps after having Restylane or Juvaderm injections and others who love them. Are the bumps caused by user error or is that a possible side effect ? I am researching having wrinkle fillers. Although I am realistic and know I won't have the face I did 30 years ago, I also can't see doing this and finding my wrinkles less noticeable, but that the bumps have taken their place. Also, about how many cc's does it take on the average person to do around the nose, mouth and upper lip area?
The most likely cause of bumps after injection is that...
The most likely cause of bumps after injection is that the filler is a bit too superficial (it was not injected deep enough). Usually this will resolve with time and massage, but it can happen with any filler. Experienced injectors will know how to minimize this risk, but even in the best of hands the risk exists. That being said, it is an uncommon problem in most cases. But this brings up an excellent point-- it is important to know the experience and the training of the individual who you choose to perform your procedure. The right surgeon can not only perform the procedures properly, but inform you of all of your options, not just the injectable ones. This is by far the best way to avoid a disappointing reslut, so that you have the procedure that is right for you, performed by an individual who is skilled and able to offer you multiple options.
Web reference: http://www.drsalemy.com/
Taking care of bumps for those rare occassions.
Restylane and Juvederm
Althought there can be bumps after injecting filler, they are easily massaged or softened if the filler is applied properly to begin with. I have had patients come in with bumps around the eye but this is an area that filler is not typically used so in that case I would attribute the bumps to the error of the person who chose to use filler in an inappropriate area.
Juvederm and Restylane produce wonderful results for enhancing the lips and softening the nasolabial folds. Many people benefit from using thicker deeper fillers such as Radiesse or Perlane to add volume and soften the nasolabial folds.
Choose Your Physician Carefully...It's the Filler, Not the Filler.
With hyaluronic acid fillers like Restylane and Juviderm, lumps and bumps should be minimal. If present after the treatment, they should be massaged out, certainly they should be gone within 24 hours. When injected properly, your wrinkles should be less noticeable, and not replaced with bumps. Thicker skin is more forgiving, but even in thin skin, the technique can be altered to avoid bumps. Avoid taking aspirin products, Motrin, Advil, or any other blood thinning products for 7 to 10 days prior to your injections to minimize your chances of bruising.
Depending on the individual (and their willingness to pay for product) anywhere from one to three syringes should do the job. I have recently heard of a physician in NYC using 10- 12 syringes to re-inflate faces. Your name needs to be something like Madonna, or you need to be in the venture capital/CEO line of work to be able to afford that treatment.
Good luck with your wrinkles being gone. Be well.
Facial fillers and lumps
Small lumps can develop when injecting fillers. This is not very common, and usually can be massaged away if felt in the first few days after injection. Sometimes, some filler gets close to the superficial dermis and a small bump can be felt. This sometimes can be squeezed out or massaged. Usually, 1-2 syringes are needed for most corrections.
Bumps from Restylane or Juvederm are temporary if they...
Regarding Restylane and Juvederm
You definitely should not have noticeable bumps after the injections. It is not uncommon to occasionally have small bumps, but they can easily be massaged down by you.
If there is a lot of bumpiness, get a new Dr. Most people only need 1 syringe or maybe 2. I virtually never use more than 2 in one session. It is rare for someone to need more than 2 and if so, I think you can get a better, more natural result by putting in more a few weeks later, after everything has settled. I like a much more natural look, which will be lost if too much is injected at one time.
Chance of bumps after Restylane
While the bumps you speak of are noted by consumers somewhat often on this site, we have noticed that most of the issue occur around the lips and under the eyes. This is because proper injections in these areas of the face require proper experience and training.
- Search for a practitioner that has injections as a primary part of their practice, not secondary.
- Make sure that if you are having under eye injections you search for an injector that injects "under the muscle". So many of the bad outcomes under the eyes on the site are for those physicians that are injecting the under eye area superficially over the muscle.
- When getting lip injections, make sure to start with less rather than more. Many patients are surprised by swelling and how far .4 cc or 1cc will go. You can always get more, but it's more difficult to move backward.
- Make sure that you talk to your practitioner about hyaluronidase, which is an enzyme used to reverse the effects of Restylane and Juvederm. It's amazing how many injectors do not know how to use it or even that it exists. Scary!
Juvederm and Restylane and potential bumps
Since Juvederm and Restylane are hyaluronic acid fillers and quite soft, they should be massaged after injection to make sure the areas are smooth. Bumps in the first 24 hours can be caused by a bruise and can last 1 to 2 weeks. If any bumps remain, return to your physician injector who can massage the bump or dissolve it if necessary. It is unusual to have a reaction to these fillers but a red bump may occur weeks to months after the injections. If it occurs, you must see your injector for treatment. You should have treatment with an experienced board certified dermatologist or plastic surgeon.
Restylane and Juvederm Bumps - What Causes Them?
Bumps can occur when the Juvederm or Restylane is injected to superficially within the skin limiting the fillers ability to flow within the tissue. Injecting the material a bit deeper should take care of that issue, IMHO. As far as how much filler is required for facial shaping, it's highly variable and depends on how deep the nasolabial folds (NLF's) are and how thick of a filler is being used.
Juvederm and Restylane are great for lip augmentation and for shallow NLF's with typically 1 cc being used for the lips and 1-2 cc's for the folds being required. However, for deeper NLF's, I prefer using Perlane which typically requires 1-2 cc's to fill in these deeper folds. Perlane is also my filler of choice for shaping the cheeks.
Remember that there's no inherent magic in any of these fillers. The magic resides in the MD's ability to understand and follow the proper aesthetics of facial beauty for the creation of a naturally, more attractive face.
Web reference: http://www.thepalmercodeinstitute.com
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.